Knee pain

Hi

My husband is diagnosed with CML recently. He was started on hydroxycarbamide to lower WBC count in blood last month. After 2 weeks he started having pain and stiffness in his left knee joint. Now he is severe pain all the time. He struggles to walk,sit and the life has gone miserable all of a sudden. Doctors tried him on allopurinol and colchicine thinking it is gout. Gave steroids and all pain killers. Nothing is improving the pain. Does anyone have similar experience. Please advise. 

  • Hi  and welcome to this corner of the Community although I am always sorry to see folks joining us. I am Mike and I help out around our various blood cancer groups.

    I don’t have CML but was diagnosed in 1999 with a rare, incurable but treatable type of Skin NHL (CTCL) Stage 4a so although my blood cancer ‘type’ is different I know this journey rather well.

    My treatments were completely different but back in 2016 -2018 I had to work through lots of pains including in my knees. My pain was not down to any drugs I was on but down to the extreme muscle wastage as I was inactive to the point I was in a wheel chair so the only fix for me was months of physiotherapy.

    Let's look for any group member to be looking in who has had the same experience.

    The Macmillan Support Line is open 8am-8pm (timings may differ across services) 7 days a week on 0808 808 00 00 or via Webchat and Email too. This service provides cancer information, practical information, emotional support, benefits/financial guidance or just a listening ear. You may also find our Cancer Nurse Team in our Ask an Expert section helpful but do allow a few working days for a reply.

    Always around if you need further help in navigating the community.

    Mike - Thehighlander

    It always seems impossible until its done - Nelson Mandela

    Community Champion Badge

    Click to see how to add details to your profile

  • Hi Highlander 

    Thank you for the reply .

  • Hi  Micki. 

    I had a similar experience. My consultant checked my calcium levels and vitamin D. They were very low, so I am now on Vitamin D tablets that are easing the symptoms (2 weeks into a 4 week course)

  • My grandfather had something similar. He was tormented by severe knee pain, and no pills helped. The pain was so severe that he could neither sit nor stand. Then grandfather decided to turn to a familiar osteopath, the doctor advised a special antibiotic ointment and recommended doing special gymnastics https://myknockkneefix.com/ and try not to strain the knee. Grandfather followed all the recommendations, and soon the pain began to recede. So I recommend your husband start doing special gymnastics and load the knee as little as possible.